MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670190
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer contact phone number: (b)(6).Device evaluation in progress.
 
Event or Problem Description
It was reported that the cuff component of bivona tracheostomy tube was not inflating.The plastic in the pilot balloon was jammed.The tracheostomy tube was changed as a result.The patient was reported to be in good condition.
 
Additional Manufacturer Narrative
Device evaluation- one sample was returned for evaluation.During examination of the sample, the valve was found inside of the pilot balloon.No molding issues were identified.The investigator removed the valve and reassembled the valve back on to the device as per bonding procedure.A syringe was used to inflate the cuff.No issues were found with the inflation line or the cuff after the valve had been reassembled.During production, the inflation valve is assembled into the pilot balloon.After this production step, the devices are 100% visually inspected and tested for leakage.If the valve damage had been present during production, no testing would have been possible.During investigation, the device issue was confirmed.The cause of the valve damage was not established but it could not be attributed to a manufacturing problem.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11752909
Report Number3012307300-2021-03633
Device Sequence Number4138827
Product Code JOH
UDI-Device Identifier15021312006094
UDI-Public15021312006094
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number670190
Device Catalogue Number670190
Device Lot Number4002277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;